LS BL: Antifungal Corticosteroid Cream

LS BL cream seems to be an improved form of Chinese BL - a popular antifungal agent more recognized for its whitening effect. Contrary to this, LS BL has the same content as Chinese BL cream. With the recent research of the author, it has been found out that Chinese BL not only possesses ketoconazole but clobetasole as well. In the Philippines, LS BL cream is a registered form of Chinese BL cream. Interestingly, similar to Chinese BL, LS BL cream can also be bought anywhere. This is a review about LS BL cream and some warnings.
Health & Beauty > Pharmacy & Drugs

In the Philippines, LS BL cream is imported and distributed by Manxing Enterprise Corporation from Shanghai Baolong Pharmaceutical Co. Ltd in China. LS BL cream is legal as it is registered in the Food and Drug Authority (FDA).  Unfortunately, like the unregistered Chinese BL, there are also counterfeit LS BL creams.

LS BL cream facts

Similar to the Chinese BL cream, LS BL has ketoconazole with the corticosteroid clobetasol. LS BL is a combination of a 10mg/g ketoconazole and a 500mcg/g clobetasol. Like the Chinese BL, LS BL is a 7g cream contained in a maroon jar.

LS BL is a prescription topical preparation indicated for fungal infections including tinea cruris (jock itch), tinea corporis (ringworm), tinea pedis (athlete’s foot) etc. Because it also contains clobetasol, LS BL can be a lot helpful when the itching and inflammation are severe.

More to this, LS BL is cited to be effective for dermatitis like seborrhoeic dermatitis, atopic dermatitis or eczema and psoriasis.

LS BL is applied one to two times daily.

Dangers

LS BL cream is contraindicated to individuals who have allergies to its components. Although, it is only applied over the skin, LS BL cream can also reach the systemic circulation. It should not be used for a long period of time or applied in the large area of the body. LS BL is to be used in precaution in pregnant and breastfeeding mothers.

Infants and children are apt to have LS BL cream into the bloodstream because they have larger skin area to body weight ratio in comparison to the adults. Newborns or premature babies can also absorb high quantities of clobetasole because of the incomplete development of the stratus corneum – the outermost layer of the skin.

With ketoconazole alone, any topical agent with this active constituent is an OTC or over-the-counter product. But, because LS BL cream contains clobetasole it is categorized as a prescription medicine.

Clobetasole is a corticosteroid and as a steroid it can cause cushing syndrome, intracranial hypertension and growth retardation in children.  More to this, prolonged use of a potent topical corticosteroid like clobetasole or a preparation containing this active constituent can cause cataract, diabetes mellitus, glaucoma and tuberculosis.

Whitening effect?

Similar to the Chinese BL, LS BL cream is not indicated for skin lightening or whitening effect. LS BL is primarily indicated for fungal infections.

Image by the author

Recommendations and warnings

As mentioned LS BL cream is more legal than the Chinese BL cream in the Philippines. LS BL cream was registered in the FDA (Food and Drug Authority) Philippines since December 2012 under the DR number DR-XY40466.

However, because LS BL is also popular like the Chinese BL, it is usually imitated. The photo of LS BL cream above was a purchase of the author from a grocery store. Interestingly, the clerk was selling it for its whitening benefits, unmindful that LS BL cream is a prescription drug.

LS BL cream, similar to the Chinese BL has clobetasole. A topical preparation containing corticosteroid should not be used for over two weeks. It is frightening that some women use LS BL cream as a beauty lotion. LS BL like Chinese BL is primarily for fungal infections. As LS BL cream contains clobetasole propionate, an advice from a registered physician is essential.

Finally, since LS BL cream is FDA approved. Consumers should only buy this product in registered drug outlets to avoid a counterfeit or fake LS BL cream.

© Phoenix Montoya @ January 28, 2013

References:

  1. LS BL cream leaflet
  2. Clobetasole leaflet
  3. http://www.fda.gov.ph/database/k.pdf
  4. http://www.mayoclinic.com/health/seborrheic-dermatitis/DS00984/DSECTION=causes

Related article:

3 comments

Add a comment

0 answers +0 votes
Post comment Cancel
Cristina Peczon
0
0 answers Posted on Oct 31, 2016
This comment has 0 votes  by
myra guevarra
0
0 answers Posted on Sep 29, 2016
This comment has 0 votes  by
rochelle sarmiento
0
0 answers Posted on Oct 22, 2013
This comment has 0 votes  by

Related articles

Chinese BL: Antifungal Cream

In the Philippines Chinese BL cream is categorized as a counterfeit drug – not that it is fake or ineffective, but simply it is an imported drug unregistered in the country’s Food and Drug Authority. Naturally, these products are banned in drugstores and other drug outlets. However, a Ch...

Quadriderm Cream

Quadriderm cream Quadriderm cream or ointment contains betamethasone as 17 - valerate (0.05%), gentamicin sulfate (0.1%), Tolnaftate (1%) and clioquinol (1%). Quadriderm cream or ointment - Tubes with 20 grams. What is Quadriderm cream used for? Quadriderm ointment or cream is a topical dermatol...

Disflatyl Uses and Side Effects

Disflatyl tablets uses and side effects Active ingredients- Simethicone. Disflatyl tablets amass the gas bubble formed in the stomach and intestine, helping easier routing of gas. It is prescribed for relief from pressure created by excessive formation of gas bubbles in the stomach and intestine. ...

LS BL: Antifungal Corticosteroid Cream

In the Philippines, LS BL cream is imported and distributed by Manxing Enterprise Corporation from Shanghai Baolong Pharmaceutical Co. Ltd in China. LS BL cream is legal as it is registered in the Food and Drug Authority (FDA).  Unfortunately, like the unregistered Chinese BL, there are also co...

Ascof and Solmux: A Comparison of Two Cough Remedies

In the Philippines, most cough remedies are considered as OTC or Over-The- Counter medications. Customers usually choose a product based on  drug popularity. The more they see or hear about it from the media, the more they feel secure in purchasing the product for their loved ones or for themse...

Tuseran Forte Uses and Side Effects

Tuseran Forte Active ingredients present in Tuseran Forte- dextromethorphan HBr, phenylephrine HCl and paracetamol. Dextromethorphan HBr, an anti-tussive, restrains the region in the brain that stimulates coughing. Phenylephrine HCl, a decongestant, loosens and clears airway passage allowing easie...

Ectrin (Erdosteine)

Ectrin (Erdosteine) Active ingredient- Erdosteine Ectrin indications/ uses Ectrin (Erdosteine) is indicated for treating severe bronchitis, constant bronchitis as well as its exacerbations. It may as well be used for treating respiratory problems portrayed by uncharacteristic bronchial discharge ...

Surfaz SN Anti Fungal, Antibacterial and Anti-inflammatory Cream

Surfaz SN Anti fungal, Antibacterial and Anti-inflammatory cream Active ingredients • Clotrimazole I P 1.0% w/w • BeclomethasoneD propionate IP 0.025% w/w • Neomycin Sulphate I. P. 0.5% w/w • Cream base. q.s. • Preservatives. • Mettiyi Paraben I. P. 0.15% w...

Zentel Worm Medicine Dosage and Side Effects

Zentel worm Medicine dosage and Side effects Zentel active ingredients- Albendazole from the family of benzimidazole grouping of anthelmintic agents. Albendazole is a white to off-white, neutral or approximately fragrance-free fine particles, which is virtually insoluble in H20 and somewhat so...

Diprogenta Cream (Betamethasone Dipropionate)

Diprogenta Cream (Betamethasone dipropionate) Betamethasone is an artificial corticosteroid that is applied on the skin (topically). Betamethasone impersonates the effect of hydrocortisone (cortisol), the steroid generated naturally in the human system by the adrenal glands. Corticosteroids conta...

Heraclene (Dibencozide) Capsule

Heraclene (Dibencozide) Capsule Active ingredients- Dibencozide Mechanism of action Heraclene (Dibencozide) Capsule amplifies the protein "effectiveness coefficient" for example, the proportion of "bound nitrogen" for protein fabrication in the system evaluated to "consumed nitrogen" with foo...

Domstal Dosage and Side Effects

Domstal Dosage and side effects Domstal active ingredients- Domperidone and Cinnarizine . Domstal Used for • Treating motion sickness (nausea and/ or vomiting), • Treating feeling of feeling heavy after meal, • Treat heartburn, stomach discomfort and acidity, because of food ing...

Grilinctus (Dextromethorphan Hydrobromide), Anti-allergic Cough Medicine

Grilinctus (Dextromethorphan Hydrobromide) Grilinctus (Dextromethorphan Hydrobromide) is a pleasant tasting composition of proved therapeutic agents. It provides symptomatic relief from dry, irritating and allergic cough. Grilinctus (Dextromethorphan Hydrobromide) is a combination; and provides a p...

Taxim-O 200mg (Cefixime)

Taxim-O 200mg (cefixime) Cefixime(Taxim-O) is an 3rd generation oral cephalosporin antibiotic. It is administered to take care of tonsilitis, gonorrhea, as well as pharyngitis. The normal dosage is 400 mg in 2 separate doses for a period of about one week. Pharmacodynamics Pharmacokinetics Cefix...

Enzomac (Typsin, Bromelain & Rutoside Trihydrate) Tablets

Enzomac (Typsin, Bromelain & Rutoside Trihydrate) Tablets Active ingredients Trpsin BP 48 Mg Bromelain 90 Mg Rutoside Trihydrate BP 100 Mg Total proteolytic activity not less than 1095 FIP units per tablet. (Papain method). Description- Enzomac contains a combination of two proteolytic enz...

Tuseran Forte: More Facts, Contraindications and Warnings

Whenever a customer asks for a cold and cough drug for an adult, Tuseran Forte is the first choice by most pharmacies. Aside from its convenient form as a capsule, Tuseran Forte contains phenylephrine – a decongestant; dextromethorphan – a cough suppressant; and paracetamol – an an...

Celestamine Tablets

Celestamine tablets Active ingredients- Betamethasone and dexchlorpheniramine maleate. Celestamine belongs to the steroid family and works by inhibiting the production of compound in the body causing pain and inflammation. Celestamine is administered for treating many health conditions which inc...

Kremil S Side Effects (Simethicone)

Kremil S side effects (Simethicone) Kremil S is from the antacids family with antiflatulents. Kremil S binds the gas bubbles formed in the stomach together allowing easier passage of gas. They are administered for easing painful pressure due to excessive gas formation in the stomach and intestine. ...

Amydramine Syrup

Amydramine syrup Active ingredients- Na citrate, Diphenhydramine HCl and Menthol. Composition/5 mL - Na citrate 28.5 mg, Diphenhydramine HCl 7 mg and menthol 0.55 mg General information Amydramine syrup is a combination of Na citrate, Diphenhydramine HCl and Menthol and is from the group of am...

Medicol Advance: Ibuprofen Softgel Capsule

Medicol is a popular brand name of ibuprofen, a NSAID or non-steroidal anti-inflammatory drug in the Philippines. It is similar with Midol, another notorious brand for ibuprofen. But, while Midol is known by most women as relief for PMS or pre-menstrual syndrome, Medicol has been popular for fever, ...

Lagaflex (Carisoprodol)

Lagaflex (carisoprodol) Lagaflex (carisoprodol) belongs to the group of muscle relaxing drug that functions by thwarting pain feelings involving the nerves as well as the brain. Carisoprodol is administered along with rest and objective treatment to take care of injuries and supplementary excrucia...

Myonal (Eperisone) 50mg

Myonal (Eperisone) 50mg Myonal active ingredients- Eperisone HCl Besides Myonal tablets also has carmellose, carnauba wax, microcrystalline cellulose, stearic acid, titanium oxide, calcium stearate, talc, sucrose, macrogol 6000, precipitated calcium carbonate, white shellac, cornstarch, hydroxy...

Saridon (Paracetamol) Side Effects

Saridon Side effects Active ingredients – Paracetamol Saridon is administered for quick relief from pain and reducing fever associated to common cold and flu. Saridon (Paracetamol) is used to relief many conditions which includes migraine pain, headache, muscle ache, arthritis pain, backache...

Chinese Fluocinonide Ointment: Facts and Warnings

Fluocinonide is a recognized topical medication for various skin disorders usually applied 2 to 3 times a day.  It is categorized as a corticosteroid useful for dermatitis, psoriasis, eczema and for other allergic skin inflammation.  Although, popular as an ointment, fluocinonide can also ...

Salicylic Acid for Ringworm

Salicylic acid is something to be associated to acetylsalicylic acid (ASA) also known as aspirin since it is a component of this medication. While a small amount of salicylic acid can be employed as a food preservative, it is commonly used as a topical medication for skin disorders like psoriasis, w...

Sangobion Capsule

Sangobion capsule Active ingredients- 250 mg of Fe gluconate, 7.5 mcg of vitamin B12, 50 mg of vitamin C, 1 mg of folic acid, 25 mg of sorbitol, 200 mcg of  copper sulfate, 200 mcg of manganese sulfate. Sangobion indications/ uses Sangobion capsules are prescribed or administered for treati...

Calamine Lotion for Chickenpox

Chickenpox is a contagious disease caused by the varicella zoster virus.  It can spread through the air and by direct contact. Chickenpox develops ten to twenty days after contact with an infected person. While its symptoms include fever and malaise, the itchy rash that turns into blisters is t...

Enervon C Multivitamin Supplement

Enervon C Multivitamin Supplement Enervon C multivitamins are an amalgamation of a variety of vitamins and minerals that are regularly found in our daily food and other normal sources. Multivitamin are prescribed for treating deficiency of vitamins caused by illness like pregnancy, unhealthy nutri...

Is Loratadine Really Non-Drowsy?

Antihistamines or anti-allergy drugs are regarded as the first-line of relief for symptoms of hay fever and skin allergies. There are two types of antihistamine drugs- the first generation and the second generation. While the old, FGA or first generation antihistamines (chlorphenamine, diphenhydrami...

Biogesic (Paracetamol) Side Effects

Biogesic (paracetamol) Side effects Paracetamol is the generic name for Biogesic and use for treating moderate to severe pain, headache, fever, arthritis pain, and muscle ache. Biogesic tablets, though, does not alleviate the hardness, reddishness and inflammation linked to rheumatoid arthritis, bu...

Fluimucil (Acetylcysteine)

Fluimucil (Acetylcysteine) Active ingredients- Acetylcysteine Fluimucil (Acetylcysteine) is from the group of mucolytics administered for treating wet cough. Fluimucil (Acetylcysteine) uses/ indications It may be indicated for treating severe and chronic respiratory tract infection with plenty o...

Dorflex

Dorflex composition - Dorflex Dorflex tablets Each tablet contains: Orphenadrine citrate 35 mg, Dipyrone 300 mg, Caffeine 50 mg Dorflex solution Each ml contains: Orphenadrine citrate 35 mg, Dipyrone 300 mg, Caffeine 50 mg Patient information - Dorflex Store in a cool place and pr...

Silverex Cream (Silver Sulfadiazine)

Silverex Cream (silver sulfadiazine) General information Silverex Cream (silver sulfadiazine) is from the family of topical sulfonamides applied for treating a wide range of dermatological diseases. Silverex Cream uses Silverex cream is used for treating as well as preventing infectivity in acu...

Secnidazole Side Effects

Secnidazole side effects The most common side effects of imidazole derivatives are digestive problems like nausea, stomach pain, abnormal taste (metallic), glossitis and stomatitis. Have rarely been reported: skin rashes, mild leukopenia (reversible after discontinuation of treatment), dizziness, p...

Antamin (Chlorphenamine Maleate)

Antamin (Chlorphenamine maleate) Active ingredients- Chlorphenamine maleate General information Antamin (Chlorphenamine maleate) belongs to the group of alternate alkylamines administered as general antihistamines. Antamin uses The drug assists to alleviate signs of cold as well as allergy, lik...

Nasathera Capsules

Nasathera capsules Active ingredients- Phenylpropanolamine and  Paracetamol.   Per capsule-phenylpropanolamine 25 mg and Paracetamol 325 mg.  Per 5 mL syrup- Paracetamol 240 mg and Phenylpropanolamine HCl 12.5 mg Nasathera is from the family of systemic sympathomimetic preparatio...

Appetite Stimulant Facts

While some people perform strenuous exercises or take diet pills to lose weight, there are also individuals who would want to gain extra pounds. Athletes for instance, would want more muscles and to do that they must take a lot of protein enriched foods. Parents would want their kids to eat more to ...

Fucicort Topical Cream

Fucicort Topical Cream Active ingredients: Fusidic Acid 2 % and betamethasone valerate 0.1 % Fucicort Topical cream belongs to the group of potent (group III) corticosteroids, along with antibiotics. Fusidic acid works as the active anti-bacterial component of Fucicort Cream which performs its an...

Elica Cream (Mometasone Furoate Cream)

Elica cream (mometasone furoate cream) Elica (mometasone furoate) Cream, 0.1%, is made up of mometasone furoate, USP for dermatologic use. Mometasone furoate is a artificial corticosteroid with anti- seditious action. Each gram of Elica Cream, 0.1%, comprises: 1 mg mometasone furoate, USP in a c...

Conzace Multivitamins

Conzace Multivitamins Different vitamins found in our natural food are combined together to form multivitamins. When the regular meal fails to provide the required nutrients to the body multivitamin supplements are prescribed. In short Multivitamins are medicines use for treatment of vitamin defici...

Althrocin 250 Mg/ 500 Mg (Erythromycin)

Althrocin 250 Mg/ 500 Mg (Erythromycin) Althrocin (Erythromycin) belongs to a group of macrolide antibiotic that has an antimicrobial range comparable to or to some degree larger than that of penicillin, and is frequently administered for patients allergic to penicillin. For respiratory tract conta...

Diatabs Capsule

Diatabs capsule   Active ingredients- Loperamide HCl General information Diatabs capsule is from the family of antipropulsives and is administered for treating acute and chronic diarrhea. Diatabs indications Diatabs capsules are used for Symptomatic management of severe and chronic diarrh...

Ambroxol (Mucosolvan) Side Effects

Ambroxol (mucosolvan) side effects Ambroxol Hydrochloride is an effective expectorant administered for various respiratory problems. It is a medically proven active mucolytic agent. Ambroxol is used for treating respiratory tract infections and other lung infections, which includes inflammatory pul...

Alvedon (Paracetamol) 500mg Tablet

Alvedon (Paracetamol) 500mg tablet Active ingredients- paracetamol Despite being used for over 100 years, research haven’t yet being able to understand the working of paracetamol, however it is presumed that Alvedon (Paracetamol) 500mg works by decreasing the secretion of prostaglandins in t...

Combiflam Tablets

Combiflam Tablets Active ingredients- Paracetamol and Ibuprofen Pharmacokinetics Ibuprofen is a powerful anti-inflammatory with painkilling and antipyretic activity. Its antipyretic and analgesic actions are additionally reinstated by paracetamol. Combiflam Adverse Reactions Combiflam Side Eff...

Sinecod Forte Side Effects

Sinecod Forte Side effects Active Ingredient- Butamirate Citrate. Butamirate Citrate or Sinecod Forte is a valuable cough suppressant and is commonly available over the counter in syrup form. The active ingredient Butamirate Citrate is an effectual cough suppressant and works by lessening the airw...

Soframycin Ointment (Skin Cream)

Soframycin Ointment Soframycin skin cream is made up of the active components framycetin sulphate, which belongs to the group of medication called an aminoglycoside antibiotic. Soframycin Ointment is an antibiotics applied to take care of infectivity resulting due to bacteria. Framycetin sulphate...

Bioflu Tablet

Bioflu Tablet Available in different strength Bioflu 10 mg, Bioflu 2 mg and Bioflu 500 mg Tablet Active ingredients - Chlorphenamine maleate 2mg, Paracetamol 500 mg, and Phenylephrine HCl 10 mg General information This drug is formulated with Chlorphenamine maleate, Paracetamol, and Phenyleph...

Famvir Vs. Valtrex

  Both Famvir (Famciclovir) and Valtrex (Valacyclovir) are antiviral medicines used primarily in the treatment of certain viral diseases like Genital Herpes, Herpes Labialis (Cold Sores), Herpez Zoster (Shingles) and Chicken Pox. Both of them are closely related to Aciclovir (Zovirax), wh...

Methycobal Tablets (Mecobalamin 500 Mcg)

Methycobal Tablets (Mecobalamin 500 mcg) Each Methycobal sugar coated Tablet contains: Mecobalamin 500 mcg (Appropriate overages added) Color: Titanium Dioxide Methycobal is a mecobalamin drug, a co-enzyme of Vitamin B that transpires in the blood and the cerebrospinal fluid. It is utilized by the...